Nano Archive

Distribution of bubble lengths in DNA

Ares, S. and Kalosakas, G. (2007) Distribution of bubble lengths in DNA. NANO LETTERS, 7 (2). pp. 307-311.

Full text is not hosted in this archive but may be available via the Official URL, or by requesting a copy from the corresponding author.

Official URL: http://pubs.acs.org.proxy.lib.strath.ac.uk/doi/ful...

Abstract

The distribution of bubble lengths in double-stranded DNA is presented for segments of varying guanine-cytosine (GC) content, obtained with Monte Carlo simulations using the Peyrard-Bishop-Dauxois model at 310 K. An analytical description of the obtained distribution in the whole regime investigated, i.e., up to bubble widths of the order of tens of nanometers, is available. We find that the decay lengths and characteristic exponents of this distribution show two distinct regimes as a function of GC content. The observed distribution is attributed to the anharmonic interactions within base pairs. The results are discussed in the framework of the Poland-Scheraga and the Peyrard-Bishop (with linear instead of nonlinear stacking interaction) models.

Item Type:Article
Uncontrolled Keywords:PEYRARD-BISHOP MODEL; STATISTICAL-MECHANICS; PHASE-TRANSITIONS; DOUBLE-HELIX; TRANSCRIPTION; DENATURATION; DYNAMICS; COOPERATIVITY; FLUCTUATIONS; PHYSICS
Subjects:Biomedical Science > Nanobiotechnology
ID Code:6218
Deposited By:IoN
Deposited On:07 Sep 2009 14:54
Last Modified:07 Sep 2009 14:54

Repository Staff Only: item control page